Alert archive / Illinois / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 122, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 24, 2022, 4:47 PM CDT for Fayette County, Marion County, Illinois. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2022, 4:47 PM CDT (21:47 UTC)
- Expired
- Jul 24, 2022, 5:30 PM CDT
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Fayette County, IL, Marion County, IL
The radar
The Evansville,IN radar (KVWX), 112 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 5:16 PM CDT | HAIL 1 | Alma, IL | REPORT OF 1 INCH HAIL AND 53 MPH WINDS. |
| Jul 24, 5:17 PM CDT | HAIL 0.75 | Alma, IL | PENNY SIZED HAIL REPORTS GATHERED FROM AROUND AREA BY EMERGENCY MANAGER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 549 J/kg
- Mixed-layer CIN
- -272 J/kg
- Mixed-layer LCL
- 1656 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
039 WUUS53 KLSX 242147 SVRLSX ILC051-121-242230- /O.NEW.KLSX.SV.W.0122.220724T2147Z-220724T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service St Louis MO 447 PM CDT Sun Jul 24 2022 The National Weather Service in St Louis has issued a * Severe Thunderstorm Warning for... Northern Marion County in south central Illinois... Southeastern Fayette County in south central Illinois... * Until 530 PM CDT. * At 446 PM CDT, a severe thunderstorm was located near Patoka, moving east at 25 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Kinmundy, Farina, Omega and Stephen Forbes Station. This includes Interstate 57 in Illinois between exits 127 and 135. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3867 8870 3873 8905 3885 8905 3890 8869 TIME...MOT...LOC 2146Z 269DEG 20KT 3879 8900 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Pfahler
2 follow-up statements
952
WWUS53 KLSX 242155
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
455 PM CDT Sun Jul 24 2022
ILC051-121-242230-
/O.CON.KLSX.SV.W.0122.000000T0000Z-220724T2230Z/
Marion IL-Fayette IL-
455 PM CDT Sun Jul 24 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHEASTERN MARION AND SOUTHEASTERN FAYETTE COUNTIES...
At 455 PM CDT, a severe thunderstorm was located near Kinmundy,
moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Kinmundy, Farina, Omega, Stephen Forbes Station, La Clede, St. Peter
and Alma.
This includes Interstate 57 in Illinois between exits 127 and 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3874 8903 3884 8903 3889 8869 3868 8870
TIME...MOT...LOC 2155Z 269DEG 18KT 3879 8896
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Pfahler094
WWUS53 KLSX 242211
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
511 PM CDT Sun Jul 24 2022
ILC051-242220-
/O.CAN.KLSX.SV.W.0122.000000T0000Z-220724T2230Z/
Fayette IL-
511 PM CDT Sun Jul 24 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FAYETTE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3873 8898 3878 8898 3882 8870 3868 8870
TIME...MOT...LOC 2210Z 268DEG 23KT 3874 8891
$$
ILC121-242230-
/O.CON.KLSX.SV.W.0122.000000T0000Z-220724T2230Z/
Marion IL-
511 PM CDT Sun Jul 24 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHEASTERN MARION COUNTY...
At 510 PM CDT, a severe thunderstorm was located near Kinmundy,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Kinmundy, Farina, Omega, Stephen Forbes Station and Alma.
This includes Interstate 57 in Illinois near exit 127.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3873 8898 3878 8898 3882 8870 3868 8870
TIME...MOT...LOC 2210Z 268DEG 23KT 3874 8891
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
PfahlerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:34 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 24, 2:34 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 234 PM CDT Sun Jul 24 2022 .SHORT TERM... (Through Late Monday Night) Issued at 233 PM CDT Sun Jul 24 2022 The front is working south across the area, with latest surface analysis showing the front reaching to near a SPI-STL-JEF. Temperatures even behind the front are still warming up with dewpoints pooling along the front. This is causing heat indices all across the advisory area to have temperatures or heat indices near or above 100 degrees at 2 pm. Will keep the advisory going at this point until appreciable cooling can take place. Otherwise, some high based post frontal showers have developed behind the front with satellite showing some cumulus developing ahead of the front over southeast Missouri into south central Illinois where latest mesoanalysis is showing MLCAPES between 1500- 3000 J/kg. CAMS still support scattered thunderstorms developing along the front late this afternoon into early this evening. Given the relatively weak deep layer shear and the inverted-V forecast soundings, isolated thunderstorms could produce damaging winds. HREF/RAP is showing the front stalling out just south of the CWA this evening with moisture convergence setting up north of the front through the evening. Will keep likely PoPs late tonight into Monday morning over central and southeast Missouri when the low level jet will intesect the front ahead of a mid level vort max. Then will continue a chance of showers and thunderstorms during the day tomorrow as it will remains unstable with weak capping. Will carry likely/categorical PoPs along and north of I-70 on Monday night as there are strong indications that a MCS will move east through this area which may produce some locally heavy rainfall overnight. Temperatures will cool this evening with near normal lows tonight. Highs on Monday will be cooler with highs along I-70 only around 80 degrees because of the expected clouds and weak cold air advection. Britt .LONG TERM... (Tuesday through Next Sunday) Issued at 233 PM CDT Sun Jul 24 2022 There is still good support in the global ensembles that quasi-zonal flow will become established across the Midwest mid-late week as the GFS/ECWMF show a series of weak shortwaves moving across Missouri and Illinois. Still expect a stalled front to act a focus for shower and thunderstorm and possible MCS development, so will keep high chance and likely PoPs going Tuesday through Thursday night. This will bring the potential for some beneficial rains across parts of the area this week. There is good continuity that stronger trough will drop into the Great Lakes by Friday that will push the front south of the CWA followed by large surface high moving into lower Great Lakes next week. This will at least limit rain chances to the southern part of the CWA by next weekend. Tuesday could still see warm temperatures south of the front with 850mb temperatures around 20C with the NBM and DESI temperature plumes showing highs near normal over southern half of the area, though with a fairly wide spread for the end of July. For the rest of the period, temperatures are below normal given the clouds and precipitation chances with the front in the area mid-late week and the front pushing south of the area by next weekend. Britt && .AVIATION... (For the 18z TAFs through 18z Monday Afternoon) Issued at 1236 PM CDT Sun Jul 24 2022 A front will continue to move south across the area bringing a chance of showers and thunderstorms to KCOU/KJEF and the St. Louis area terminals this afternoon into tomorrow morning. The most likely time for showers and thunderstorms will be between 21-01Z at the St. Louis area terminals with scattered thundertorms persisting south of the terminal through the night, with a better chance moving back into the terminal after 15Z on Monday. While there is a chance of thunderstorms beginning this afternoon at KJEF/KCOU, the best chance is not until after 06Z tonight. MVFR/possible IFR ceilings and visibilities can be expected with the showers and thunderstorms. Winds will turn out of the north behind the front. Britt && .LSX WATCHES/WARNINGS/ADVISORIES... MO...IL...&& WFO LSX
Hazardous weather outlook, Jul 24, 2:47 PM CDT, 2 hours before
Hazardous Weather Outlook National Weather Service St Louis MO 247 PM CDT Sun Jul 24 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-252000- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 247 PM CDT Sun Jul 24 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Dangerous heat will continue for all but northeast Missouri and west central Illinois, with peak heat index values of 100 to 109 degrees. Heat advisories remain in effect for much of the area through early evening. There is a chance of thunderstorms across the region through tonight. An isolated strong to severe storm or two is possible early this evening evening across parts of east central and southeast Missouri into southwest and south central Illinois. Damaging winds will be the main threat. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance of thunderstorms over parts of the area each day. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed into early this evening. Britt
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 5:13 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 47 min |
| Jul 24, 5:47 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 43 min |
| Jul 24, 6:23 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 33 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.